Missouri, 2010

Flash Flooding and Hail in Missouri, July 11 to 12, 2010

July 11 to 12, 2010 · NWS SGF · 37 events in 14 counties and zones

Convective clusters with bowing segments and a few supercells produced scattered wind damage and a few reports of hail. In addition, heavy rainfall in excess of three inches occurred at some locations resulted in localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$49,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Convective clusters with bowing segments and a few supercells produced scattered wind damage and a few reports of hail. In addition, heavy rainfall in excess of three inches occurred at some locations resulted in localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 11, 11:38 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 11, 11:38 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT SUN JUL 11 2010

.UPDATE...

STORM CLUSTER DEVELOPING OVER NORTHEAST KANSAS/NORTHWEST MISSOURI
CONTINUES TO INTENSIFY WITH STORM ENTERING PETTIS COUNTY SHOWING
SIGNS OF ROTATION. WITH STORMS MOVING EAST SOUTHEAST ALONG THE
RESIDUAL OUTFLOW BOUNDARY FROM MORNING MCS...THINK WE SHOULD SEE
SUPERCELL STORMS MOVING INTO NORTHERN BENTON/MORGAN COUNTIES
WITHIN THE HOUR.

ADDITIONAL STORM DEVELOPMENT CONTINUES ON THE SOUTHWEST SIDE OF
THE STORM COMPLEX OVER EASTERN KANSAS. EXPECT THIS AREA TO EXPAND
AND INTENSIFY OVER THE NEXT HOUR OR TWO ALSO.

TERRY

&&

.DISCUSSION...

IT LOOKS TO BE A RATHER BUSY NEXT FEW DAYS IN THE WEATHER
DEPARTMENT...WITH SEVERE WEATHER AND HEAVY RAIN POTENTIAL OVER THE
NEXT FEW DAYS...AND POTENTIAL EXCESSIVE HEAT BY MID TO LATE WEEK
BEING THE MAIN CONCERNS.

REGION REMAINS SITUATED UNDER SWIFT FLOW ALOFT THIS MORNING...WITH 40-60
KTS OF FLOW AT 300 MB OVERSPREADING THE AREA PER REGIONAL PROFILER
NETWORK.  CONVECTION THAT INITIATED IN THE VICINITY OF THE SURFACE
FRONT OVER THE NORTHERN HIGH PLAINS ON SATURDAY CONTINUES TO PUSH
SOUTHEAST EARLY THIS MORNING OVER SOUTHERN NEBRASKA AHEAD OF UPPER
LEVEL SHORTWAVE OVER NORTH-CENTRAL NEBRASKA.

TODAY AND TONIGHT...

VERY COMPLEX AND FRANKLY UNCERTAIN FORECAST FOR TODAY AND THIS
EVENING WITH REGARD TO SEVERE WEATHER POTENTIAL.  ONGOING CONVECTION
THIS MORNING IS EXPECTED TO CONTINUE TO SLIDE EAST-SOUTHEAST DURING
THE MORNING HOURS. THERE IS SOME SUGGESTION PER THE SPC 4 KM WRF
THAT THIS CONVECTION COULD SLIDE INTO NORTHERN AND WESTERN PORTIONS
OF THE CWA AFTER DAYBREAK TODAY.  AT THIS POINT...AM LEANING TOWARD
THE IDEA OF THIS INITIAL CONVECTION PERHAPS CLIPPING THE NORTHERN
PORTION OF THE CWA...BUT LIKELY REMAINING NORTH OF THE AREA THIS
MORNING.

FOR LATE THIS MORNING INTO THE AFTERNOON AND EVENING...EVOLUTION OF
CONVECTION WILL BE HIGHLY DEPENDENT ON HOW MUCH DESTABILIZATION IS
ABLE TO TAKE PLACE DURING THE DAY TODAY...AND THE EXACT TIMING OF
CONVECTIVE INITIATION.  SOME CONCERN AT THIS POINT THAT MODEL GUIDANCE COULD
BE STRUGGLING WITH DEGREE OF DESTABILIZATION DUE TO EXCESSIVE
SURFACE DEWPOINTS THIS AFTERNOON (SOME MODELS SUGGESTING HIGH
70S...WITH LOW TO MID 70S MORE PROBABLE)...AS WELL AS POTENTIAL
ISSUES WITH CLOUD COVER FROM THIS MORNINGS CONVECTION AND ITS EFFECT
ON SOLAR INSOLATION.  AT ANY RATE...BEST FORECAST APPEARS TO CENTER
AROUND MLCAPE VALUES BUILDING INTO THE 1000-2000 J/K RANGE BY
AFTERNOON...WHICH COMBINED WITH EXPECTED 40 KTS OF 0-6 KM BULK SHEAR
IS CERTAINLY SUFFICIENT FOR SEVERE WEATHER POTENTIAL.  RIGHT NOW
ANTICIPATE SEEING CONVECTION INITIATE OVER NORTH-CENTRAL KANSAS...IN
VICINITY OF TOPEKA/LAWRENCE AREA...BY EARLY AFTERNOON AND BEGIN TO
BUILD SOUTH AND EAST ACROSS THE SGF CWA.  CONVECTIVE MODE IS
SOMEWHAT TROUBLESOME TO PIN DOWN...BUT LOOKS LIKE BEST BET AT THIS
POINT IS ON SOMEWHAT UNFOCUSED CONVECTIVE CLUSTERS THAT THEN
ORGANIZE INTO LINEAR/LEWP FORMS AS INSTABILITY AND SHEAR ALLOW.
THIS SEEMS MOST PROBABLE CONSIDERING THAT 40 KT SHEAR VECTORS WILL
BE GENERALLY ALIGNED PERPENDICULAR TO AXIS OF FORCING...WHICH SHOULD
PROVIDE A GOOD DEGREE OF COLD POOL BALANCE.  MODEL GUIDANCE IS ALSO
SUGGESTING THAT SFC TO MID LEVEL THETA-E DIFFERENTIALS WILL BE IN
THE 25-30 K RANGE...WHICH IS SUGGESTIVE OF A SEVERE WIND THREAT WITH
THE MOST ORGANIZED CONVECTION.  HIGH FREEZING LEVELS...ON THE ORDER
OF 15 KT FT...SUGGESTS THAT HAIL WILL PROBABLY BE A SOMEWHAT LOWER
END THREAT...THOUGH A FEW QUARTER-SIZED STONES COULD CERTAINLY BE
POSSIBLE WITH THE STRONGEST CONVECTION.  AS FAR AS A TORNADO THREAT
IS CONCERNED...CERTAINLY DON'T THINK ITS NIL CONSIDERING
MOISTURE-RICH BOUNDARY LAYER AND SUFFICIENT BULK SHEAR VALUES...BUT
THINK THAT THE STRAIGHT-LINE WIND THREAT IS CERTAINLY THE BIGGEST
CONCERN.

PER SPC DAY 1 OUTLOOK...CAN'T DISCOUNT THE IDEA OF A LARGER
SCALE FORWARD PROPAGATING MCS SWEEPING THROUGH SOUTHERN MISSOURI
DURING THE EVENING HOURS.  HOWEVER...CONCERNS OVER DEGREE OF
DESTABILIZATION...AS WELL AS POSSIBILITY OF ATMOSPHERE BEING WORKED
OVER BY EARLY AFTERNOON CONVECTION LENDS A CONSIDERABLE AMOUNT OF
UNCERTAINTY AND LOW CONFIDENCE IN THIS POSSIBILITY.  SHOULD DEGREE
OF DESTABILIZATION BE GREATER DURING THE DAY TODAY...AND CONVECTION
IS ABLE TO GET ITS ACT TOGETHER WEST OF THE CWA THIS
AFTERNOON...THIS THREAT MAY NEED TO BE ADDRESSED IN MORE DETAIL BY
SUBSEQUENT FORECAST SHIFTS.

MONDAY AND MONDAY NIGHT...

MODEL GUIDANCE IS SUGGESTING THAT EFFECTIVE FRONTAL BOUNDARY WILL
ALIGN ITSELF SOMEWHERE IN THE NEIGHBORHOOD OF THE I-44 CORRIDOR BY
MONDAY.  FRONT LOOKS TO STALL OUT OR AT LEAST SLOW DOWN
CONSIDERABLY AS IT BECOMES ALIGNED TO UPPER FLOW.  THIS WILL ALSO
ACT TO BRING BULK SHEAR VECTORS MORE PARALLEL TO THE FRONTAL
BOUNDARY...SUGGESTING AN INCREASING THREAT OF TRAINING CONVECTION AS
A RELATIVELY ROBUST SHORTWAVE APPROACHES THE AREA MONDAY.
DESTABILIZATION COULD BE STRONG ENOUGH TO RESULT IN SOME
LINEAR/BOWING SEGMENTS POSING A CONDITIONAL WIND THREAT TO THE AREA
ON MONDAY...BUT ORIENTATION OF THE FRONT SUGGESTS THAT HEAVY RAIN
MAY WELL BE THE BIGGER THREAT.  THERE IS SOME SUGGESTION THAT AREAS
ALONG AND JUST SOUTH OF THE FRONTAL BOUNDARY COULD SEE A
CONSIDERABLE AMOUNT OF RAINFALL BY TUESDAY MORNING...BUT CONFIDENCE
IS FAR TOO LOW AT THIS POINT IN TIMING/LOCATION/AMOUNTS OF RAIN TO
CONSIDER HOISTING ANY SORT OF FLOOD-RELATED HEADLINE...BUT WILL
CONTINUE TO MENTION THREAT IN THIS DISCUSSION AND HWO.

TUESDAY THROUGH THE REMAINDER OF THE WEEK...

CONVECTION EXPECTED TO COME TO AN END DURING THE DAY ON TUESDAY AS
UPPER RIDING BEGINS TO BUILD INTO THE AREA FROM THE WEST.  SOUTHWEST
FLOW WILL INCREASE SIGNIFICANTLY ON WEDNESDAY AND
THURSDAY...USHERING IN MUCH WARMER TEMPERATURES AND VERY MUGGY
DEWPOINTS.  AT THIS JUNCTURE...GUIDANCE DOES SUGGEST THAT HEAT
INDICES COULD APPROACH ADVISORY LEVELS WEDNESDAY AND THURSDAY...AND
THIS WILL CERTAINLY NEED TO BE WATCHED OVER THE NEXT FEW DAYS.  RAIN
CHANCES LOOK FAIRLY LOW AT THIS POINT...AND HAVE GENERALLY KEPT
THINGS DRY IN THE EXTENDED AS WARM MID LEVEL TEMPERATURES SHOULD
QUITE LITERALLY KEEP A CAP ON THINGS.

BOXELL

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...HAVE INCLUDED VICINITY THUNDER THROUGH
THE AFTERNOON AT ALL AIRPORTS AND USED TEMPO GROUPS TO HIGHLIGHT
MOST LIKELY TIMING OF STORMS FROM MID TO LATE AFTERNOON AS AIR
MASS OVER THE REGION BECOMES MODERATELY TO HIGHLY UNSTABLE. HAVE
KEPT WIND PREDOMINANTLY FROM THE SOUTH THROUGH THE FORECAST PERIOD
BUT WOULD CAUTION THAT YOU COULD SEE A TEMPORARY SHIFT TO THE
NORTH OR WEST NEAR STORMS.

HAVE MAINTAINED MENTION OF LOW LEVEL JET FOR TONIGHT WITH TEMPO
GROUPS FOR FOG AND STRATUS FROM AROUND 09-12Z.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 11, 10:54 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 AM CDT SUN JUL 11 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1154 AM CDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED...

  SIGNIFICANT THREAT FOR DAMAGING WIND GUSTS TO 70 MPH.
  ELEVATED THREAT FOR HAIL TO THE SIZE OF QUARTERS.
  ELEVATED LIGHTNING THREAT.
  LIMITED THREAT FOR TORNADOES.
  LIMITED FLOODING THREAT.

  AREAS AFFECTED AND TIMING...

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK
AREA. THE BEST POTENTIAL FOR SEVERE WEATHER WILL OCCUR THIS
AFTERNOON THROUGH THE EVENING

  DISCUSSION...

STRONG TO SEVERE STORMS NORTH AND WEST OF THE AREA WILL TRACK
EAST SOUTHEAST INTO THE AREA THIS AFTERNOON. THESE STORMS WILL BE
CAPABLE OF DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE
OF QUARTERS. AN ISOLATED TORNADO THREAT ALSO EXISTS. WHILE THE
ENTIRE AREA HAS THE POTENTIAL OF SEVERE STORMS THIS AFTERNOON AND
EVENING...THE INITIAL SEVERE WEATHER RISK WILL AFFECT AREAS OF
WEST CENTRAL INTO CENTRAL MISSOURI EARLY THIS AFTERNOON.

IN ADDITION TO THE POTENTIAL OF SEVERE STORMS...HEAVY RAIN WILL
LIKELY ACCOMPANY THESE STORMS...AND SHOULD MULTIPLE THUNDERSTORMS
MOVE OVER THE SAME AREA...A LOCALIZED FLOODING THREAT WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THERE IS AN ELEVATED TO SIGNIFICANT RISK OF THUNDERSTORMS ONCE
  AGAIN ON MONDAY AND MONDAY NIGHT...AS WELL AS A THREAT FOR
  FLOODING.

  HEAT INDICES ARE EXPECTED TO BE IN EXCESS OF 100 DEGREES ON
  WEDNESDAY AND BETWEEN 95 AND 100 ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER WEST CENTRAL AND
CENTRAL MISSOURI THIS AFTERNOON WITH THE POTENTIAL OF SPOTTERS
BEING NEEDED FURTHER SOUTH BY LATE AFTERNOON INTO THE EARLY EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The radar

The Pleasant Hill radar (KEAX), 127 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 13 flash flood, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
July 11, 12:57 PM CST
Where
Morgan County, 2.76 mi S of Glensted
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.480, -92.870

A county sheriff's deputy reported a 60 mph wind gust at the intersection of Highways BB and D.

Hail, Morgan

When
July 11, 12:57 PM CST
Where
Morgan County, 2.76 mi S of Glensted
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.480, -92.870

Thunderstorm Wind, Benton

When
July 11, 1:15 PM CST
Where
Benton County, 1.76 mi WSW of Brandon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.510, -93.460

Thunderstorm winds downed 6 to 12 inch diameter trees and detached a porch from a home.

Flash Flood, Morgan

When
July 11, 1:28 PM CST to 7:00 PM CST
Where
Morgan County, 0.87 mi E of Versailles Otten Arp to 0.94 mi E of Versailles Otten Arp
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.432, -92.854

Water was reported over the road at Highway 52 and Westview Road.

Hail, Miller

When
July 11, 1:35 PM CST
Where
Miller County, 2.64 mi NW of Tuscumbia
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
38.260, -92.500

Numerous windows were broken out of vehicles and homes along Highway 52. Several roofs were also damaged with holes noted in siding.

Hail, Benton

When
July 11, 1:36 PM CST
Where
Benton County, 0.69 mi S of Cole Camp
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
38.460, -93.200

Flash Flood, Benton

When
July 11, 1:37 PM CST to 7:00 PM CST
Where
Benton County, 0.69 mi S of Cole Camp to 0.65 mi S of Cole Camp
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.460, -93.200

The County Sherriff reported that a water rescue was performed where three feet of running water was over the road. No injuries were reported.

Hail, Miller

When
July 11, 1:45 PM CST
Where
Miller County, 0.54 mi E of Tuscumbia
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.230, -92.460

Thunderstorm Wind, Morgan

When
July 11, 2:05 PM CST
Where
Morgan County, 4.87 mi S of Gravois Mills Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.200, -92.830

Several power lines and tree limbs were reported down in the town of Laurie and also along Seals Road in central Morgan County.

Hail, Douglas

When
July 11, 2:10 PM CST
Where
Douglas County, 0.55 mi W of Ava
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.950, -92.660

Thunderstorm Wind, Miller

When
July 11, 2:15 PM CST
Where
Miller County, 3 mi SW of Bagnell
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
38.200, -92.640

Roof damage occurred to a business on Business Highway 54 just west of the dam.

Flash Flood, Morgan

When
July 11, 2:30 PM CST to 8:00 PM CST
Where
Morgan County, 0.54 mi W of Versailles to 2.22 mi SE of Gravois Mills
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.430, -92.840

Numerous low water crossings throughout Morgan County were reported to have been flooded.

Flash Flood, Miller

When
July 11, 2:45 PM CST to 9:00 PM CST
Where
Miller County, 1.11 mi NNW of St Anthony to 0.82 mi NNW of St Anthony
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
38.185, -92.287

State Highway A was flooded and the road surface was damaged.

Flash Flood, Miller

When
July 11, 2:45 PM CST to 9:00 PM CST
Where
Miller County, 2.18 mi WNW of West Aurora to 2.42 mi WNW of West Aurora
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.332, -92.637

The intersection of Highways Y and Z was flooded and closed.

Thunderstorm Wind, Pulaski

When
July 11, 2:50 PM CST
Where
Pulaski County, Waynesville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.830, -92.200

Thunderstorm winds snapped several 12 inch diameter trees in half, blew shingles off of homes, and downed sections of a wooden fence.

Thunderstorm Wind, Pulaski

When
July 11, 2:51 PM CST
Where
Pulaski County, Waynesville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.830, -92.200

Trees and power lines were reported down just north of Waynesville on Highway 17.

Thunderstorm Wind, Pulaski

When
July 11, 2:58 PM CST
Where
Pulaski County, 2.14 mi NNW of Bloodland
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
37.710, -92.160

An automated weather station reported a 53 knot gust.

Thunderstorm Wind, Phelps

When
July 11, 3:20 PM CST
Where
Phelps County, 0.88 mi SE of Rolla
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.940, -91.760

Several large tree limbs were reported down.

Thunderstorm Wind, Phelps

When
July 11, 3:35 PM CST
Where
Phelps County, 2.81 mi ENE of Vida
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.860, -91.770

Several large trees and numerous large limbs were reported down.

Thunderstorm Wind, Dent

When
July 11, 3:50 PM CST
Where
Dent County, 0.55 mi E of Salem
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.650, -91.540

A few power lines were reported down.

Thunderstorm Wind, Dallas

When
July 11, 4:30 PM CST
Where
Dallas County, 3.06 mi ENE of Urbana
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.850, -93.120

A two foot diameter tree was reported down across Grayling Road along State Road BB north of the town of Urbana.

Flash Flood, Polk

When
July 11, 4:45 PM CST to 11:00 PM CST
Where
Polk County, 0.88 mi SE of Bolivar to 0.39 mi ESE of Bolivar
Cause
Heavy Rain
Reported by
County Official
Coordinates
37.610, -93.410

Street flooding caused a car to stall in high water.

Flash Flood, Miller

When
July 11, 5:00 PM CST to 11:00 PM CST
Where
Miller County, 0.54 mi E of Tuscumbia to 3.76 mi ESE of Tuscumbia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.230, -92.460

Numerous low water crossings were flooded.

Thunderstorm Wind, Barton

When
July 11, 5:07 PM CST
Where
Barton County, 1.49 mi NNE of Irwin
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.600, -94.290

Metal caution and speed limit signs were blown into both lanes of construction zone on US 71.

Hail, Greene

When
July 11, 5:55 PM CST
Where
Greene County, 1.1 mi E of Willard
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.300, -93.410

Flash Flood, Howell

When
July 11, 5:55 PM CST to July 12, 12:00 AM CST
Where
Howell County, West Plains to 4.58 mi SW of Fanchon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.730, -91.850

Numerous low water crossings were flooded.

Hail, Greene

When
July 11, 6:00 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.200, -93.290

Thunderstorm Wind, Christian

When
July 11, 6:20 PM CST
Where
Christian County, 0.88 mi SE of Nixa
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.040, -93.290

Several trees were downed and blocking Pawnee and West Glenn Roads.

Thunderstorm Wind, Christian

When
July 11, 6:20 PM CST
Where
Christian County, 0.88 mi SE of Nixa
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.040, -93.290

Several trees were downed and blocking Pawnee and West Glenn Roads.

Thunderstorm Wind, Christian

When
July 11, 6:30 PM CST
Where
Christian County, 0.55 mi E of Ozark
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.020, -93.210

A few power lined were reported down.

Thunderstorm Wind, Christian

When
July 11, 6:30 PM CST
Where
Christian County, 0.55 mi E of Ozark
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.020, -93.210

A few power lines were reported down.

Flash Flood, Greene

When
July 11, 6:30 PM CST to July 12, 1:00 AM CST
Where
Greene County, 1.95 mi WNW of Sgf Downtown Arpt to 1.82 mi WNW of Sgf Downtown Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.231, -93.263

Two feet of water was flowing over the road at Glenstone Avenue and Commercial Streets.

Thunderstorm Wind, Douglas

When
July 11, 6:32 PM CST
Where
Douglas County, 0.55 mi W of Ava
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.950, -92.660

A large tree was reported across Highways 5 South and West Highway 76.

Flash Flood, Greene

When
July 11, 8:00 PM CST to July 12, 2:00 AM CST
Where
Greene County, 1.42 mi NW of Sequiota
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
37.164, -93.249

Two feet of water was reported flowing over Marlin and Edgewood Roads.

Flash Flood, Greene

When
July 11, 8:22 PM CST to July 12, 2:00 AM CST
Where
Greene County, 0.83 mi NW of Sequiota to 0.68 mi NW of Sequiota
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
37.159, -93.240

A foot of water over was reported covering the intersection of Battlefield and Lone Pine Roads.

Flash Flood, Greene

When
July 11, 8:55 PM CST to July 12, 3:00 AM CST
Where
Greene County, 0.55 mi E of Springfield to 0.52 mi E of Springfield
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.200, -93.290

Three feet of water at was reported at the intersection of Manchester and Glendale Roads. Flooding also occurred in the park near the intersection.

Flash Flood, Taney

When
July 11, 9:00 PM CST to July 12, 3:00 AM CST
Where
Taney County, 1.73 mi NNE of Taneyville to 1.33 mi W of Dickens
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.753, -93.019

Numerous low water crossings north of Taneyville, were reported to have been flooded.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247849, 247864, 247850, 252919, 241951, 241952, 252920, 241953, 241958, 241954, 247851, 252921, 252922, 252929, 247852, 247853, 247854, 247855, 247856, 247857, 241960, 252931, 252933, 247858, 241955, 252935, 241956, 247859, 247861, 247860, 247862, 252937, 247863, 252939, 252940, 252942, 252943.